MAUDE Adverse Event Report: CAREFUSION INC. GEMINI ARTERY FORCEPS

CAREFUSION INC. GEMINI ARTERY FORCEPS
Model Number SU10530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The gemini artery forceps subject of the reported event have been returned for evaluation.Investigation of this event is currently in process.A follow-up report will be submitted when additional information becomes available.
 
Event or Problem Description
The user facility reported that during a patient procedure the tip of the gemini artery forceps broke off.The tip was observed to be on the surgical table.User facility personnel took an x-ray of the patient and confirmed no pieces of the instrument to be present.The procedure was completed successfully, and no injuries were reported.
 
Additional Manufacturer Narrative
The gemini artery forceps were returned for evaluation.While a definitive root cause could not be confirmed, it was noted during the evaluation that the material of one of the jaws appeared thinner than expected.The supplier was made aware of the event.The device history record (dhr) for the subject lot was reviewed and no abnormalities were identified.A complaint review confirms this to be an isolated event.No additional issues have been reported.

Brand Name
GEMINI ARTERY FORCEPS
Common Device Name
GEMINI ARTERY FORCEPS
Manufacturer (Section D)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION INC.
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key18499849
Report Number1423507-2024-01001
Device Sequence Number8044764
Product Code GEN
UDI-Device Identifier10885403065323
UDI-Public10885403065323
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSU10530
Device Lot Number78632
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2023
Supplement Date Received by Manufacturer12/12/2023
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date03/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown